Alert archive / Washington / Gale Watches in 2021
Gale Watch 42, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Sep 28, 2021, 2:48 AM PDT. It took effect at Sep 29, 2021, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2021, 2:48 AM PDT (09:48 UTC)
- In effect from
- Sep 29, 2021, 9:00 AM PDT
- Expired
- Sep 28, 2021, 3:09 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
647 WHUS76 KSEW 280948 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 248 AM PDT Tue Sep 28 2021 PZZ132-281800- /O.EXB.KSEW.SC.Y.0208.210928T1500Z-210929T0600Z/ /O.NEW.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 11 PM PDT this evening. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-281800- /O.EXB.KSEW.SC.Y.0208.210928T1500Z-210929T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-281800- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T1600Z/ /O.NEW.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ Northern Inland Waters Including The San Juan Islands- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 9 AM PDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-281800- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T1200Z/ /O.NEW.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, west winds 20 to 30 kt and seas 12 to 17 ft at 14 seconds. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 5 AM PDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-281800- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T1600Z/ Admiralty Inlet- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds may briefly ease or become variable Tuesday evening near a possible Puget Sound Convergence Zone. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-281800- /O.EXT.KSEW.SC.Y.0207.000000T0000Z-210929T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Seas 9 to 14 ft at 14 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-281800- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T0800Z/ Grays Harbor Bar- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WHAT...Rough bar conditions. Combined seas 12 to 14 feet with breakers. * WHERE...Grays Harbor Bar. * WHEN...Until 1 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL DETAILS...Maximum ebb currents will occur around 10 AM and 1015 PM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ135-281800- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210928T2200Z/ Puget Sound and Hood Canal- 248 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
247 WHUS76 KSEW 281528 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 828 AM PDT Tue Sep 28 2021 PZZ133-282330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210929T1600Z/ /O.CON.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ Northern Inland Waters Including The San Juan Islands- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, south winds 15 to 30 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 9 AM PDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-282330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210929T1200Z/ /O.CON.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt and seas 12 to 17 ft at 14 seconds. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 5 AM PDT Wednesday. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-282330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210929T0600Z/ /O.CON.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 11 PM PDT this evening. For the Gale Watch, from Wednesday morning through Wednesday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-282330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210929T1600Z/ Admiralty Inlet- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 9 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-282330- /O.CON.KSEW.SC.Y.0207.000000T0000Z-210929T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Seas 9 to 14 ft at 14 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-282330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210929T0800Z/ Grays Harbor Bar- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WHAT...Rough bar conditions. Combined seas 12 to 14 feet with breakers. * WHERE...Grays Harbor Bar. * WHEN...Until 1 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ135-282200- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210928T2200Z/ Puget Sound and Hood Canal- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-282330- /O.CON.KSEW.SC.Y.0208.000000T0000Z-210929T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- 828 AM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 AM this morning to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
869 WHUS76 KSEW 282209 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 309 PM PDT Tue Sep 28 2021 PZZ132-290615- /O.CAN.KSEW.SC.Y.0208.000000T0000Z-210929T0600Z/ /O.UPG.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ /O.NEW.KSEW.GL.W.0064.210929T1300Z-210930T0600Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 309 PM PDT Tue Sep 28 2021 ...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southeast winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 AM to 11 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ131-290615- /O.CAN.KSEW.SC.Y.0208.000000T0000Z-210929T0600Z/ /O.NEW.KSEW.SC.Y.0209.210929T1000Z-210930T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 PM PDT WEDNESDAY... * WHAT...East winds 15 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 3 AM to 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-290615- /O.CAN.KSEW.SC.Y.0208.000000T0000Z-210929T1600Z/ /O.NEW.KSEW.SC.Y.0209.210929T1000Z-210930T0600Z/ Admiralty Inlet- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 PM PDT WEDNESDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Admiralty Inlet. * WHEN...From 3 AM to 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-290615- /O.EXP.KSEW.SC.Y.0208.000000T0000Z-210928T2200Z/ /O.NEW.KSEW.SC.Y.0209.210929T1000Z-210930T0600Z/ Puget Sound and Hood Canal- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 PM PDT WEDNESDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 3 AM to 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-290615- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T1300Z/ /O.UPG.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ /O.NEW.KSEW.GL.W.0064.210929T1300Z-210930T0600Z/ Northern Inland Waters Including The San Juan Islands- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For the Small Craft Advisory, south winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, from 6 AM to 11 PM PDT Wednesday. For the Small Craft Advisory, until 6 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-290615- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T1000Z/ /O.UPG.KSEW.GL.A.0042.210929T1600Z-210930T0600Z/ /O.NEW.KSEW.GL.W.0064.210929T1000Z-210930T0300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 8 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt and seas 7 to 11 ft at 12 seconds. For the Small Craft Advisory, south winds 20 to 30 kt and seas 9 to 14 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 8 PM PDT Wednesday. For the Small Craft Advisory, until 3 AM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-290615- /O.EXT.KSEW.SC.Y.0208.000000T0000Z-210929T1200Z/ Grays Harbor Bar- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WHAT...Rough bar conditions. Combined seas 11 to 13 feet with breakers likely this evening subsiding to 7 to 9 feet Wednesday morning. * WHERE...Grays Harbor Bar. * WHEN...Until 5 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-290615- /O.EXT.KSEW.SC.Y.0207.000000T0000Z-210930T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 309 PM PDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... * WHAT...Southeast wind 15 to 25 knots developing early Wednesday morning. Seas 9 to 12 ft at 14 seconds subsiding overnight tonight. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Sep 28, 2:45 AM PDT, 3 minutes earlier.
Area forecast discussion, Sep 28, 2:45 AM PDT, 3 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
245 AM PDT Tue Sep 28 2021
.SYNOPSIS...An upper level trough will keep showers and isolated
thunderstorms in the forecast today, along with lower snow levels
in the mountains. Another system will bring additional rain and
wind to the region Wednesday night and Thursday before drier
conditions return for the end of the week.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...Active weather will
continue through the short term forecast across western WA.
The air mass remains cool and unstable today for additional
showers and isolated thunderstorms. A surface trough is currently
passing through the region early this morning (with scattered
showers) and we'll see onshore flow increase behind this trough
this morning. With strengthening onshore flow we'll likely see a
Puget Sound Convergence Zone forming around the King/Snohomish
line. This area within the PSCZ may see heavy showers, small hail,
and cloud-to-ground lightning. It will be cooler today with highs
only around 60 degrees. Up in the mountains, the cooler air mass
will also bring snow levels down to around 5000-6000 feet with a
few inches of snow possible on the higher mountain peaks. Showers
will wind down this evening as the flow flips offshore.
A warm front will clip the region on Wednesday with rain mostly
along the coast and in the Northwest Interior. It will likely be
windy in these locations as well, especially toward Wednesday
night as SE pressure gradients tighten (S/SE gusts to 35-45 mph).
In the interior, expect light rain from Seattle southward by the
afternoon (less than 0.10").
Wet and rainy weather will follow on Thursday, the end of
September, as a baroclinic band slowly shifts S/SE through western
WA. Additional rainfall amounts will range from 1-2" along the
coast to 0.50-1" in the interior. This system will exit Thursday
night with steady rain tapering off. 33
.LONG TERM /FRIDAY THROUGH MONDAY/...The weather pattern from
Friday through the weekend looks much quieter across the region
with high pressure over the PacNW. The flow will turn offshore and
we'll see temperatures gradually warming back up into the upper
60s to lower 70s. The ridge axis starts to shift east and farther
inland on Monday with a slight chance of rain along the coast.
Temps will remain mild across the interior. 33
&&
.AVIATION...Southwesterly to west-northwest flow aloft as an upper
trough moves over the area. Mostly VFR to higher MVFR ceilings
across the region, with pockets of lower flight conditions under the
heavier showers. Will continue to see showers move across the region
through the morning and while an isolated thunderstorm cannot be
ruled out (especially near the coastal areas), probability and
confidence both remain too low to warrant any TS inclusion in any
TAF at this time. A Puget Sound Convergence Zone may develops
this afternoon north of or near KPAE/KAWO and would will provide for
lower flight conditions, heavy showers and possible thunderstorms.
Other than through the Strait of Juan de Fuca and north of the
convergence zone, expect generally southerly winds to prevail
today.
KSEA...Expect mostly low VFR to increasingly MVFR ceilings toward
daybreak, with ceilings generally lifting back to VFR this
afternoon. Rounds of showers will likely continue this morning,
becoming less frequent by late afternoon, though heavier shower
could bring lower conditions at times. A PSCZ may form this
afternoon but likely remains well north of the terminal area.
Breezy southerly surface winds continue, but will be easing
today. Cullen
&&
.MARINE...Breezy southerly winds continue through the inland waters
of the Salish Sea this morning, with light flow through the Strait
of Juan de Fuca. However, an onshore push to bring increasing west
winds through the Strait this morning. Meanwhile, gusty winds
associated with showers over the coastal waters continue through the
day. Seas remain elevated over the coastal waters as a large west
swell continues to move through, but will gradually ease later
today and into Wednesday. All this to say that current advisories
remain or will be in effect for all of the area waters as of this
morning.
The next front will move through the coastal waters Wednesday and
push inland through Thursday, with some gales likely to develop
across the coastal waters and the northern inland waters and eastern
Strait. As a result, a Gale Watch has been issued for this next
system. Seas over the coastal waters may briefly drop below 10 ft
for a short time, but will again become confused with a mix of the
residual west swell and the large wind wave/fresh swell contribution
ahead of the front. After the winds ease behind the front, expect
another west swell to maintain seas near 10 ft through much of the
week, before lowering more significantly over the weekend. Cullen
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Wednesday morning through Wednesday evening for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-East Entrance U.S.
Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory until 5 AM PDT Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 1 AM PDT Wednesday for Grays Harbor
Bar.
Small Craft Advisory from 8 AM this morning to 11 PM PDT this
evening for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 9 AM PDT Wednesday for Admiralty
Inlet-Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 3 PM PDT this afternoon for Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:56 PM PDT | Wind Advisory | SEW | San Juan | 39 hr |
| Sep 28, 3:09 PM PDT | Gale Warning | SEW | 38 hr | |
| Sep 28, 3:09 PM PDT | Small Craft Advisory | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.